Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 41, NWS Houston/Galveston, TX

April 20, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Apr 20, 2021, 3:04 PM CDT. It took effect at Apr 20, 2021, 10:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2021, 3:04 PM CDT (20:04 UTC)
In effect from
Apr 20, 2021, 10:00 PM CDT
Expired
Apr 21, 2021, 4:00 PM CDT
In force
18 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

745 
WHUS74 KHGX 202004
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
304 PM CDT Tue Apr 20 2021

GMZ335-210415-
/O.NEW.KHGX.SC.Y.0041.210421T0300Z-210421T1300Z/
Galveston Bay-
304 PM CDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM
CDT WEDNESDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  rough bay waters expected.

* WHERE...Galveston Bay.

* WHEN...From 10 PM this evening to 8 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ330-210415-
/O.NEW.KHGX.SC.Y.0041.210421T0600Z-210421T1300Z/
Matagorda Bay-
304 PM CDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  rough bay waters expected.

* WHERE...Matagorda Bay.

* WHEN...From 1 AM to 8 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-370-375-210415-
/O.NEW.KHGX.SC.Y.0041.210421T0600Z-210421T1600Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
304 PM CDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 11 AM CDT
WEDNESDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt 
  expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From 1 AM to 11 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
544 
WHUS74 KHGX 210446
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1146 PM CDT Tue Apr 20 2021

GMZ330-211300-
/O.CON.KHGX.SC.Y.0041.210421T0600Z-210421T1300Z/
Matagorda Bay-
1146 PM CDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT
WEDNESDAY...

* WHAT...North winds 15 to 25 knots with gusts up to 30 knots and
  rough bay waters expected.

* WHERE...Matagorda Bay.

* WHEN...Until 8 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ335-211300-
/O.CON.KHGX.SC.Y.0041.000000T0000Z-210421T1300Z/
Galveston Bay-
1146 PM CDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT
WEDNESDAY...

* WHAT...North winds 15 to 25 knots. Bay waters rough.

* WHERE...Galveston Bay.

* WHEN...Until 8 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-370-375-211300-
/O.CON.KHGX.SC.Y.0041.210421T0600Z-210421T1600Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1146 PM CDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
WEDNESDAY...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 35 knots 
  expected. Seas 4 to 8 feet.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 11 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
830 
WHUS74 KHGX 210839
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
339 AM CDT Wed Apr 21 2021

GMZ330-335-211300-
/O.CON.KHGX.SC.Y.0041.000000T0000Z-210421T1300Z/
Matagorda Bay-Galveston Bay-
339 AM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING...

* WHAT...North winds 15 to 25 knots with gusts up to 30 knots 
  and rough bay waters expected.

* WHERE...Matagorda Bay.

* WHEN...Until 8 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-370-375-211600-
/O.CON.KHGX.SC.Y.0041.000000T0000Z-210421T1600Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
339 AM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 35 
  knots expected. Seas 4 to 8 feet.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 11 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
985 
WHUS74 KHGX 211345
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
845 AM CDT Wed Apr 21 2021

GMZ370-375-212100-
/O.EXT.KHGX.SC.Y.0041.000000T0000Z-210421T2100Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
845 AM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots
  expected. Seas 4 to 8 feet.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-211600-
/O.CON.KHGX.SC.Y.0041.000000T0000Z-210421T1600Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
845 AM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots
  expected. Seas 4 to 8 feet.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 11 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
805 
WHUS74 KHGX 211558
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1058 AM CDT Wed Apr 21 2021

GMZ350-355-211800-
/O.EXT.KHGX.SC.Y.0041.000000T0000Z-210421T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
1058 AM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots
  expected.

* WHERE...Nearshore Gulf of Mexico waters.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-212100-
/O.CON.KHGX.SC.Y.0041.000000T0000Z-210421T2100Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1058 AM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 20 to 25 knots with gusts up to 30 knots
  expected. Seas 6 to 8 feet.

* WHERE...Offshore Gulf of Mexico waters.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
749 
WHUS74 KHGX 212003
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
303 PM CDT Wed Apr 21 2021

GMZ370-375-212115-
/O.CON.KHGX.SC.Y.0041.000000T0000Z-210421T2100Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
303 PM CDT Wed Apr 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 20 to 25 knots. Seas 6 to 8 feet.

* WHERE...Offshore Gulf of Mexico waters.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 12:35 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 20, 12:35 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1235 PM CDT Tue Apr 20 2021

.SHORT TERM [Today Through Wednesday Afternoon]...
Clear skies across the area now and should prevail through the
afternoon. Cold front making quick time marching south and should
reach the College Station area 4-5 pm and Downtown Houston 7-8 pm
and Galveston by 11 pm. Gusty north winds in the wake of the front
and a quick cool down as well. Temperatures in North TX have
fallen by 10 degrees or so by 2 hours after FROPA. Will probably
get some clouds after FROPA with moist isentropic lift. Skies
should become partly to mostly sunny by Wednesday morning.
45

&&

.AVIATION [18Z TAF Issuance]...
VFR...guidance is not very bullish for MVFR ceilings post frontal
but with the lagging 850 front and moist isentropic lift in the
925-875mb layer have swung forecast more in line with MVFR
ceilings after 06z but ending by 10-13z. Gusty north winds in the
wake of the FROPA gradually becoming NE Wed morning.

45

&&

.PREV DISCUSSION /Issued 354 AM CDT Tue Apr 20 2021/...

.LONG TERM [Wednesday Night Through Tuesday Night]

Surface high pressure will be sliding across the Lower Mississippi
Valley Wednesday night inducing a southeasterly flow into Texas.
Despite this southerly fetch, clear skies and low humidity will
allow for temperatures Wednesday night to stay on the cooler side
with overnight lows in the 40s north of I-10, and in the low 50s
south of I-10. Warmer temperatures and higher moisture content gets
advected into the area during the day on Thursday bringing afternoon
highs back into the low to mid 70s. Some isolated to scattered
showers and thunderstorms will be possible Thursday afternoon west
of I-45 with the highest chances being down near Matagorda Bay. WAA
continues Thursday night, which combined with increased cloud
coverage will lead to warmer overnight temperatures around 10 to 15
degrees warmer than Wednesday night. Meanwhile, an upper level low
pressure system will be entering the Desert Southwest - which will
end up leading a fairly wet Friday/Saturday.

Scattered to widespread precipitation will develop on Friday as
shortwave trough out ahead of larger upper level low. PWATs on
Friday will be approaching 2 inches, so some locally heavy
rainfall is possible. The chance of showers and thunderstorms will
continue until the associated cold front pushes through overnight
Friday into Saturday morning. There is a chance of strong to
severe thunderstorms developing not only out ahead of the cold
front on Friday afternoon, but also with the FROPA Friday night.
This timeframe is still beyond the reach of most of the CAM
guidance, but something to monitor in the coming days.

Even though a cold front will be moving through Friday
night/Saturday morning, you wouldn't know that looking at the
temperature forecast through the weekend. Cloud cover and
precipitation on Friday will keep daytime highs in the upper 70s
to low 80s. Clearing skies behind the FROPA as high pressure build
over Texas will lead to high temperatures climbing into the low
to mid 80s Saturday through Tuesday.

Fowler

.MARINE...

Light to moderate onshore flow will persist through the day
today. A cold front will move through the coastal waters shortly
after midnight tonight ushering in moderate northerly winds that
last through the mid morning hours on Wednesday. Conditions will
be borderline between caution flags and small craft advisories.
Light to moderate easterly flow develops Wednesday evening through
Thursday morning as high pressure slides to the east. The flow
does becoming a more moderate southeasterly flow Thursday
afternoon through Friday night ahead of an approaching low
pressure system to the west. Scattered showers and isolated
thunderstorms may be possible in the waters off of Matagorda Bay
Thursday afternoon. The chance of precipitation increases Friday
through Saturday morning as the aforementioned low pressure
system moves through the area. The associated cold front will move
through Saturday morning bringing a northerly wind flow across
the waters.

Wave heights will be climbing to 4 to 6 feet behind the cold
front passage later tonight, and then climb to 5 to 8 feet by
Thursday night as the onshore persists. These wave heights do not
appear to decrease until the weekend after the second cold front's
passage.

Fowler

.FIRE WEATHER...

Dry conditions and fairly low RH"s today (bottoming out around 30%).
Light winds will prevail into the early-mid afternoon hours. We are,
however, looking for a cold front and the potential for some gusty
15-20mph north winds to move into northern parts of the region
around 3pm and make it to around the I-10 corridor around 7pm. It'll
continue southward overnight. Breezy north winds continue into the
morning hours Wed before dropping off to 10-15mph during the
afternoon. Min RH's ranging from 25% inland to closer to 50%
along the beaches. 47

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  41  66  47  72  60 /   0   0   0  20  40
Houston (IAH)          46  70  50  71  63 /   0   0   0  10  40
Galveston (GLS)        53  69  61  72  69 /   0   0   0  10  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...None.

&&

SHORT TERM/AVIATION...45
MARINE...Batiste

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.